Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

EEG Tomorrow

Posted Nov 11 2010 12:00am
Tomorrow I have the EEG the epilepsy specialist (a.k.a. epileptologist...I think) ordered for me. I'm looking forward to this latest EEG because I'm hoping it will help give me some sort of definite answers.

Because I want the good doctor to have as much information as possible before he makes a definitive diagnosis either way, I called my old neurologist's office earlier this week and asked if they would burn a CD of my previous three EEG's and mail it to me or to my new neuro. (If you'll recall, paper printouts of my previous EEG's were sent over to the epilepsy clinic rather than electronic versions.) They agreed to mail it to me (though I'm not sure why they didn't want to mail it directly to the epilepsy center even though I'd already signed a release form...). I should be receiving the CD in the mail any day now.

My hope is that with four clear EEG's (three old ones plus the one tomorrow), the epilepsy specialist will have a much better picture of what's going on in my head -- literally!

In other news, I've been tapering off one of my epilepsy medications, Keppra. I've been on a lower dose for over a week now, and I am starting to feel a bit better. While on higher doses of the medication, I was having the worst brain fog ever (even worse than normal ME/CFS brain fog), terrible memory issues ( I would forget what I was doing or saying in the middle of doing or saying it), horrible weakness (getting up stairs was worse than ever), head tremors, eye rolling, and more. I've also suspected that the Keppra was causing my hair loss and exacerbating my restless leg syndrome.

I still have brain fog, memory issues, and weakness, but they seem to be improving bit by bit. The head tremors and eye rolling have nearly stopped, my RLS does not seem to be quite as intense, and my mood has improved. On the down side, I've had terrible headaches since I've been on the reduced dose. I've gotten headaches every time I've started a new epilepsy medication or increased a dosage, so I suppose it only makes sense to have the headaches as I'm lowering the dosage.

I can't wait to be completely off the Keppra. I've suspected for a while that this particular medication was causing side effects, but my old neurologist thought I should stay on the medication (even though I kept complaining to him).

From now on, I will trust my instincts and be a stronger advocate for myself.

I can't remember if I've already mentioned this in a previous post, but ever since I started the epilepsy medications nearly a year ago (December 2009, in fact), my triglyceride levels have been extra high. More recently, I learned that my cortisol levels are high as well. My body demonstrated the effects of having high triglyceride and cortisol levels in a textbook fashion -- I gained quite a bit of weight, mostly around my middle. I looked pregnant without being pregnant. At my worst, I could no longer fit into most of my work slacks; however, I refused to buy new clothes because I didn't want to accept my new rounded shape.

To try and combat these issues, I started taking omega-3 krill oil -- which has no fishy aftertaste -- for the high triglycerides. I was taking fish oil for a while, but I got tired of the fishy aftertaste -- which I got even from the supplements marketed as being "odorless." Then I resumed taking phosphatidylserine complex (which I had been taking for the ME/CFS but stopped when my list of drugs and supplements became overwhelming) for the high cortisol.

I think the supplements must be helping, because I can now fit into more of my clothes without the assistance of my really uncomfortable waist cincher. I have not had my triglycerides or cortisol retested, so my evidence at this point is purely anecdotal. I'll take it, though. Fitting into the right sized clothes is good for a woman's ego.

I won't get my EEG results until the next week or so, but I'll be sure to post an update.
Post a comment
Write a comment:

Related Searches